Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 54, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 24, 2019, 9:05 AM EST for Hamilton County, Marion County, Indiana. It took effect at Jan 24, 2019, 10:22 AM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2019, 9:05 AM EST (14:05 UTC)
- In effect from
- Jan 24, 2019, 10:22 AM EST
- Expired
- Jan 25, 2019, 1:41 PM EST
- In force
- 27 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hamilton County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Noblesville (NBLI3). The gauge peaked at 14.36 ft at Jan 25, 2019, 4:00 AM EST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:12 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 24, 6:12 AM EST, 2 hours 53 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 612 AM EST Thu Jan 24 2019 .UPDATE... The Aviation section has been updated below. && .SYNOPSIS... Issued at 216 AM EST Thu Jan 24 2019 Arctic high pressure over the northern plains states is expected to dive south across the plains and bring ridging across the Ohio Valley through Friday. This will result in dry but very cold weather through Friday. A quick moving area of low pressure will push out of the upper midwest and quickly cross Indiana on Friday Night and early Saturday. This system will bring some light snow chances to Indiana...with only minimal accumulations. Another cold front is expected to pass across Indiana on Sunday before yet another low pressure system passes through the region on Monday bringing daily chances for precipitation. && .NEAR TERM /Today/... Issued at 216 AM EST Thu Jan 24 2019 Surface analysis early this morning shows high pressure over the southern plains along with a second high entering Montana. Broad low pressure was found over Quebec and was providing cyclonic across Indiana and the Great Lakes. Surface ridging was found across Illinois...as was the back edge of the strato-cu deck across Indiana as seen on GOES-16. Cold NW surface flow was in place across Indiana with dewpoints in the teens. Upstream...dew points were in the single digits. Time heights and forecast soundings today show the pesky strato- cu deck lingering across the the area this morning...then dissipating somewhat mid day as the the ridge to west builds across Indiana. However late in the day forecast soundings show saturation again within the lower levels as the surface ridging flattens and appears overcome by broad cyclonic flow again. Aloft broad cyclonic flow remains in place across the eastern 2/3rds of the country....with little upper support. Thus this all sounds like a recipe for a mostly cloudy day. Cold air advection will be ongoing through the day as 850mb temps fall to near -10c by 00z. Thus will not look for much of a rise in temperatures today. Will look for high tempertures achieved early in the day...and trend highs at or below the forecast builder blends. && .SHORT TERM /Tonight through Saturday Night/... Issued at 216 AM EST Thu Jan 24 2019 GFS and NAM suggest strong ridging building across Indiana...extending strong high pressure settling across the southern plains. This will allow cold NW flow across Indiana continued cold air advection. Forecast soundings show a dry column and will expect skies to clear overnight and continue into Friday. 850mb temps fall all the way to -17C by Friday morning...with a very cold 507 dam thickness in place. Thus will trend toward becoming mostly clear tonight and mainly sunny skies on Friday with temps below the forecast builder blends. On Friday night a quick but weak area of low pressure is expected to pass across Indiana. Forecast soundings show good lower level saturation as this quick moving system moves through along with good saturation within the -10 to -20 dendritic growth zone. Cyclonic flow remains aloft...but little is seen within the way of upper support. Thus with pwat around 0.2 and a high snow ratio...a minimal but quick snow accumulation will be possible on Friday night into Saturday as this system passes. Will trend pops higher than the blends but stick close on the blends temperatures. Broad cyclonic flow aloft look to keep clouds in place across the area on Saturday night. The GFS and NAM suggest a weak short wave aloft passing across Indiana aloft. Forecast soundings respond with lower level saturation arriving overnight and dry air aloft. the lower levels again suggest broad cyclonic flow...suggesting weak convergence. Thus some flurries or very light snow showers with minimal to no accumulation is possible. With cloud cover expected...will trend lows at or above the forecast builder blends. && .LONG TERM /Sunday through Thursday/... Issued at 233 AM EST Thu Jan 24 2019 The long term period continues to look very cold toward mid to late next week. Multiple disturbances in the cyclonic flow aloft will bring chances for mainly snow to the area. The exception to this may come Monday into Monday night, when a very brief warmup accompanies a more organized system moving through the Great Lakes. This may allow precipitation over the southern half or so of the area to change over to rain brifely before changing back. 850 mb temperatures a strong Arctic high in the wake of another weak wave after that early week system are very low and subzero low temperatures will definitely be in play mid to late next week, particularly if some snowfall can accumulate. Blended initialization handled things relatively well and required only minor adjustment. && .AVIATION /Discussion for the 24/12Z TAFs/... Issued at 612 AM EST Thu Jan 24 2019 MVFR conditions at IND/BMG initially may give way to VFR for a time later this morning into the early afternoon as the low level stratus deck scatters out. However, expect additional MVFR ceilings to develop and move into the area later this afternoon and persist into the night. LAF/HUF are right on the edge of the cloud deck this morning and will likely scatter by valid time, although they may fluctuate back and forth for a time. Winds will strengthen later in the period as a secondary cold front moves through the area. Winds will generally be from 280-290 late in the period when this occurs, with wind gusts as high as 25KT or so. Visibility will likely be unrestricted through the period. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...Puma NEAR TERM...Puma SHORT TERM...Puma LONG TERM...Nield AVIATION...Nield
Hazardous weather outlook, Jan 24, 3:21 AM EST, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 321 AM EST Thu Jan 24 2019 INZ021-028>031-035>049-051>057-060>065-067>072-250830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 321 AM EST Thu Jan 24 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Black ice is possible this morning. Very cold wind chills are possible tonight. Hazards: Slick spots on roads, especially those that have not been treated. Wind chill values of -10 to -20. Timing: Slick spots through morning. Wind chills after 900 PM. Discussion: As cold air flows into central Indiana tonight, water on roads may freeze, creating ice and slick spots. Winds of 10 to 20 mph in combination with arctic air over Central Indiana will result in very cold wind chill values. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Wind chills of 10 below zero to 20 below zero are possible Friday morning. Light snow is possible at times Friday Night through Tuesday. Little to no accumulation is expected Discussion: Additional chances for precipitation are possible over the weekend through Tuesday as several clipper like systems pass across central Indiana. .SPOTTER INFORMATION STATEMENT... Spotters activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 10:58 PM EST | River Flood Warning | IND | Bartholomew, Jackson | 47 hr |
| Jan 23, 10:58 PM EST | River Flood Warning | IND | Bartholomew | 35 hr |
| Jan 23, 10:58 PM EST | River Flood Warning | IND | Johnson | 27 hr |
| Jan 23, 10:58 PM EST | River Flood Warning | IND | Knox | 10 days |
| Jan 23, 10:58 PM EST | River Flood Warning | IND | Howard | 27 hr |
| Jan 24, 9:05 AM EST | River Flood Warning | IND | Delaware, Madison | 19 hr |
| Jan 24, 9:05 AM EST | River Flood Warning | IND | Marion, Morgan | 39 hr |
| Jan 24, 11:11 AM EST | Wind Chill Advisory | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 14 more | 24 hr |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.